North Carolina, 2011Damaging Winds in North Carolina, June 23, 2011
June 23, 2011 · NWS RAH · 7 events in 7 counties and zones
Thunderstorms developed across the Sandhills and southern Coastal Plain in a moderately unstable air mass as a weak upper level disturbance tracked over the region. The strongest storms blew several trees down across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across the Sandhills and southern Coastal Plain in a moderately unstable air mass as a weak upper level disturbance tracked over the region. The strongest storms blew several trees down across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 23, 2:05 PM EST, 56 minutes earlier.
Area forecast discussion, Jun 23, 2:05 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT THU JUN 23 2011
.SYNOPSIS...
INCREASINGLY CYCLONIC FLOW ALOFT WILL RESULT IN NEAR-NORMAL
TEMPERATURES AND INCREASED CHANCES FOR PRECIPITATION THROUGH FRIDAY.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 300 PM THURSDAY...
18Z SFC ANALYSIS SHOWED 999 MB LOW PRESSURE CENTERED OVER LAKE
MICHIGAN. A COLD FRONT EXTENDED SOUTHWEST FROM THE LOWER GREAT LAKES
THROUGH THE OH VALLEY INTO THE LOWER MS RIVER VALLEY. ALOFT...LATEST
WV IMAGERY AND RUC DATA SHOWED AN H5 LOW OVER THE UPPER GREAT
LAKES...WITH AN H5 TROUGH AXIS EXTENDING SOUTH INTO THE OH/TN
VALLEYS AND PORTIONS OF THE DEEP SOUTH. AN H5 SHEAR AXIS WAS
ORIENTED SW-NE ALONG THE SOUTHERN APPALACHIANS.
CONVECTION TODAY/TONIGHT:
18Z REGIONAL RADAR SHOWED A NARROW BAND OF LIGHT SHOWERS ORIENTED
SW-NE OVER THE WESTERN PIEDMONT AND FOOTHILLS...ASSOCIATED WITH AN
ELONGATED H5 SHEAR AXIS MOVING EAST ACROSS THE MOUNTAINS AND
WEAK/BROAD SYNOPTIC HEIGHT FALLS. THE LINE OF SHOWERS WILL SLOWLY
PROGRESS INTO THE AREA THROUGH THE AFT/EVE ALONG AND AHEAD OF THE
AFOREMENTIONED H5 SHEAR AXIS. EXPECT NEW CONVECTIVE DEVELOPMENT TO
OCCUR ALONG AND JUST AHEAD OF THE CURRENT LINE OF SHOWERS THIS
AFTERNOON...PRIMARILY ALONG/EAST OF HWY 1...ALTHOUGH THE STRONGEST
INSTABILITY WILL BE CONFINED TO THE SW PIEDMONT...SANDHILLS AND SE
COASTAL PLAIN. CONVECTIVE COVERAGE IS DIFFICULT TO ASCERTAIN AS IT
HAS BEEN IN PREVIOUS DAYS. DESPITE THE PRESENCE OF WEAKER
INSTABILITY...CURRENT TRENDS WOULD SUGGEST AT LEAST A HIGH CHANCE
POP (40-50%) IS WARRANTED ALONG/EAST OF HWY 1 GIVEN THE PRESENCE OF
BETTER SYNOPTIC FORCING THAN PREVIOUS DAYS. AS A RESULT...WILL SHOW
HIGH CHANCE POPS ALONG/EAST OF THE HWY 1 CORRIDOR THE REMAINDER OF
THIS AFTERNOON INTO THE EVENING. IN THE WEST/NW PIEDMONT WHERE
INSTABILITY IS FAR WEAKER DUE TO PERSISTENT CLOUD COVER AND LIGHT
PRECIPITATION WILL INDICATE POPS NO HIGHER THAN ~30%. EXPECT PRECIP
CHANCES TO DECREASE FROM WEST-EAST BETWEEN 22Z THIS AFTERNOON AND
04Z TONIGHT IN ASSOC/W AN INCREASINGLY STABLE AIRMASS. OVERNIGHT...
EXPECT THE AIRMASS OVER CENTRAL NC TO HAVE LARGELY STABILIZED IN
ASSOC/W CONVECTIVE OVERTURNING THIS AFT/EVE (IN ADDITION TO
NOCTURNAL COOLING AFTER SUNSET)...AND THERE WILL BE VERY LITTLE
THERMODYNAMICS TO WORK WITH. HOWEVER...GIVEN CONTINUED BROAD
SYNOPTIC FORCING (~30 METER H5 HEIGHT FALLS BETWEEN 00-12Z FRI) AND
THE POTENTIAL FOR ADDITIONAL DISTURBANCES IN INCREASINGLY CYCLONIC
FLOW ALOFT...FEEL THAT AT LEAST A SLIGHT CHANCE OF SHOWERS LOOKS
REASONABLE ACROSS THE ENTIRE AREA AFTER MIDNIGHT.
SEVERE THREAT THIS AFT/EVE:
MID-LEVEL FLOW HAS MARKEDLY INCREASED TODAY COMPARED TO PREVIOUS
DAYS IN ASSOC/W A TIGHTENING HEIGHT GRADIENT FROM THE WEST/NW...AND
FCST SOUNDINGS SHOW 45-50 KNOT WSW FLOW AT 650 MB (~12 KFT AGL) THIS
AFT/EVE...WITH EFFECTIVE BULK SHEAR VALUES IN THE 25-40 KT RANGE...
HIGHEST IN THE PIEDMONT AND LOWEST IN THE COASTAL PLAIN. THESE SHEAR
VALUES ARE MORE THAN SUFFICIENT FOR MULTICELL ORGANIZATION AND
PERHAPS ENOUGH FOR A FEW ROTATING STORMS. THE PRIMARY LIMITING
FACTOR TODAY WILL BE INSTABILITY. DESPITE PERVASIVE CLOUD COVER THIS
MORNING...SUNSHINE THIS AFTERNOON HAS LED TO A FAIR AMOUNT OF
DESTABILIZATION...WITH MLCAPE VALUES OF 1500-2500 J/KG IN THE
SANDHILLS AND SE COASTAL PLAIN THIS AFT/EVE...TAPERING DOWN TO
500-1000 J/KG OR LESS FURTHER NORTH...AND EVEN LESS IN THE NW
PIEDMONT. GIVEN BROAD SYNOPTIC HEIGHT FALLS AND THE SW-NE ORIENTED
SHEAR AXIS APPROACHING FROM THE WEST COMBINED WITH MODERATE
INSTABILITY...A THREAT OF ORGANIZED SEVERE STORMS WILL PERSIST THIS
AFT/EVE EAST OF HWY 1. THE SEVERE WEATHER THREAT WILL BE HIGHEST IN
THE SW PIEDMONT...SANDHILLS AND SE COASTAL PLAIN...OR ALONG AND
SOUTH OF A LINE FROM WADESBORO-SANFORD-GOLDSBORO...WHERE MLCAPE
VALUES COULD APPROACH ~2500 J/KG. THE PRIMARY SEVERE THREAT WOULD BE
DAMAGING WINDS OWING TO SPEEDY MID-LEVEL FLOW...IN ADDITION TO
QUARTER TO GOLFBALL SIZE HAIL...WITH THE THREAT GREATEST BETWEEN 3-9
PM THIS EVENING.
FRIDAY:
THE VERTICALLY STACKED LOW OVER THE GREAT LAKES WILL CONTINUE TO
SLOWLY MEANDER E/NE ON FRIDAY...WITH INCREASINGLY CYCLONIC FLOW
ALOFT SPREADING INTO THE MID-ATLANTIC/CAROLINAS. WEAK SYNOPTIC
HEIGHT FALLS WILL PERSIST THROUGH THE DAY...WITH ADDITIONAL UPPER
LEVEL SUPPORT POSSIBLE IN THE FORM OF SHORTWAVES AND/OR MCV'S.
GFS/NAM FCST SOUNDINGS SHOW VERY DRY MID/UPPER LEVELS COMPARED TO
TODAY...WITH A MID-LEVEL (~600 MB) SUBSIDENCE INVERSION DURING PEAK
HEATING. EVEN WITH THE MID-LEVEL SUBSIDENCE INVERSION...GIVEN
DEWPOINTS IN THE MID/UPPER 60S AND TEMPS IN THE LOWERS 90S...EXPECT
MLCAPE VALUES OF 1500-2000 J/KG IN SOUTH/EAST PORTIONS OF THE
AREA...TAPERING DOWN TO LESS THAN 500-1000 J/KG IN THE NW PIEDMONT
WHERE SFC DEWPOINTS ARE EXPECTED TO BE LOWER (NEAR 60F). MID-LEVEL
FLOW IS PROGGED TO BE WEAKER ON FRIDAY...~35 KT COMPARED TO 45-50 KT
TODAY...AND EFFECTIVE BULK SHEAR VALUES WILL BE LOWER. AS A
RESULT...THE SEVERE THREAT IS NOT AS CLEAR...AND MAY BE CONFINED TO
THE TRIANGLE SOUTH AND EAST...OR ALONG/EAST OF HWY 1. PRECIP CHANCES
LOOK LESS FAVORABLE THAN PREVIOUSLY WAS THOUGHT DUE TO UNCERTAINTIES
IN THE TIMING/TRACK OF ANY UPPER LEVEL DISTURBANCES AND LESS
INSTABILITY. WILL KEEP POPS AT 20-30% AT MOST. EXPECT HIGHS IN THE
LOWER 90S. -VINCENT
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 300 PM THURSDAY....
AN UPPER LEVEL TROUGH AXIS WILL CROSS THE REGION DURING THE DAY ON
FRIDAY...MOVING EAST OF THE MAJORITY OF THE FORECAST AREA BY
MIDNIGHT AND THEN IS EXPECTED TO MEANDER NEAR THE COAST THROUGH
SUNDAY. THIS WILL HELP DRAG A WEAK FRONTAL BOUNDARY ACROSS THE
AREA...WHICH THEN WASHES OUT OVER THE REGION ON SATURDAY LEAVING
WEAK SURFACE TROUGHING OVER THE COASTAL PLAIN. THIS WILL RESULT IN
DEEP WESTERLY TO NORTHWESTERLY FLOW OVER THE FORECAST AREA...WHICH
WILL ACT TO DRY OUT THE COLUMN. IN FACT...PWAT VALUES ARE PROGGED TO
DECREASE TO NEAR OR EVEN SLIGHTLY BELOW 1 INCH BY SATURDAY...WITH
ONLY A SLIGHT RECOVERY EXPECTED ON SUNDAY. THEREFORE...FRIDAY NIGHT
IS EXPECTED TO BE MOSTLY DRY ONCE THE LATE AFTERNOON/EVENING
CONVECTION DISSIPATES. THEN...FOR SATURDAY WILL DECREASE POPS...
RESULTING IN A MOSTLY DRY DAY. CANNOT COMPLETELY RULE OUT AN
ISOLATED STORM OR TWO DURING PEAK HEATING ON SATURDAY...ESPECIALLY
ACROSS THE EAST IN THE VICINITY OF THE AFOREMENTIONED WEAK SURFACE
TROUGH. PRECIP CHANCES MAY INCREASE SLIGHTLY ON SUNDAY WITH THE
INCREASED MOISTURE...THEREFORE WILL MAINTAIN THE CURRENT FORECAST OF
SCATTERED AFTERNOON/EVENING CONVECTION ACROSS THE REGION. HIGH TEMPS
ARE EXPECTED TO REMAIN IN THE UPPER 80S TO LOWER 90S THROUGH THE
WEEKEND...WITH OVERNIGHT LOWS MODERATING FROM THE MID 60S TO NEAR 70
DEGREES FRIDAY NIGHT TO THE LOW 70S BY SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...
A MID LEVEL RIDGE CENTERED NEAR TEXAS WILL ATTEMPT TO MOVE INTO THE
SOUTHEAST US THROUGH EARLY NEXT WEEK...BEFORE RETROGRADING BY THE
MIDDLE OF THE WEEK AS A MID LEVEL TROUGH HELPS DRAG A WEAK FRONTAL
BOUNDARY TOWARDS THE REGION. SOUTHERLY FLOW WILL RETURN TO THE AREA
RESULTING IN AN INCREASE IN MOISTURE ACROSS FORECAST AREA. THEREFORE
SCATTERED DIURNAL CONVECTION WILL BE POSSIBLE EACH AFTERNOON/EARLY
EVENING NEXT WEEK...WITH SLIGHTLY HIGHER CHANCES POSSIBLE BY LATE
WEEK WITH THE APPROACH OF THE AFOREMENTIONED FRONT (ALTHOUGH WILL
NOT GO MUCH HIGHER DUE TO THIS BEING THE DAY 7/8 TIME FRAME). TEMPS
ARE EXPECTED TO REMAIN NEAR SEASONAL NORMS THROUGHOUT THE PERIOD.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM THURSDAY...
24-HR TAF PERIOD:
OUTSIDE OF SHOWERS/STORMS...VFR CONDITIONS ARE GENERALLY EXPECTED
THROUGH THE TAF PERIOD...WITH SOUTHWEST WINDS 10-15 KT AND GUSTS UP
TO ~20 KT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON IN ASSOCIATION WITH AN UPPER LEVEL
DISTURBANCE APPROACHING FROM THE WEST. THUNDERSTORMS THIS AFT/EVE
ARE LEAST LIKELY AT THE INT/GSO TERMINALS WHERE THE ATMOSPHERE IS
MORE STABLE...AND MOST LIKELY AT THE FAY TERMINAL WHERE THE
ATMOSPHERE WILL BE MOST UNSTABLE. SHOWERS/STORMS WILL BE MOST LIKELY
BETWEEN 20Z THIS AFTERNOON AND 03Z TONIGHT...WITH ACTIVITY
DECREASING BETWEEN SUNSET AND MIDNIGHT. SOUTHWEST WINDS WILL ALSO
DECREASE TO ~5 KT AFTER SUNSET. NAM FCST SOUNDINGS INDICATE A
POTENTIAL FOR IFR STRATUS LATE TONIGHT...BETWEEN 08-12Z FRI MORNING.
HOWEVER...GFS FCST SOUNDINGS ARE NOT AS ROBUST WITH THE LOW LEVEL
MOISTURE AS THE NAM...AND AT THIS TIME THERE IS ENOUGH UNCERTAINTY
TO PRECLUDE MENTION OF SUB-VFR CEILINGS LATE TONIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY...BUT WILL BE MOST LIKELY
AFTER 18Z. SUSTAINED WSW WINDS OF 10-15 KT WITH GUSTS UP TO 20-25 KT
ARE EXPECTED AFTER 15Z FRI.
LOOKING AHEAD:
PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED FRIDAY THROUGH EARLY NEXT WEEK IN ASSOCIATION WITH
DISTURBANCES IN WEST/NW FLOW ALOFT. OTHERWISE...VFR CONDITIONS ARE
GENERALLY EXPECTED TO PREDOMINATE THROUGH EARLY NEXT WEEK. -VINCENT
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...VINCENT
Hazardous weather outlook, Jun 23, 1:45 PM EST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT THU JUN 23 2011
NCZ007>010-021>025-038-039-073-241845-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-STANLY-
245 PM EDT THU JUN 23 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON.
THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS.
NCZ011-026>028-040>043-074>078-083>086-088-089-241845-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
245 PM EDT THU JUN 23 2011
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON FRIDAY
AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THROUGH 10 PM THIS
EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
VINCENT
In the hours before
Special weather statement, Jun 23, 1:54 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT THU JUN 23 2011
NCZ075-077-086-231930-
HARNETT-HOKE-MOORE-
254 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT...MOORE AND HOKE
COUNTIES THROUGH 330 PM EDT...
AT 254 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SOUTHERN PINES...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VASS...PINEVIEW...
AND...OLIVIA.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3523 7952 3534 7925 3531 7918 3540 7910
3543 7900 3523 7890 3522 7892 3521 7901
3519 7909 3517 7910 3507 7944
TIME...MOT...LOC 1854Z 247DEG 32KT 3519 7937
VINCENTSpecial weather statement, Jun 23, 2:28 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
328 PM EDT THU JUN 23 2011
NCZ085-086-232015-
HOKE-SCOTLAND-
328 PM EDT THU JUN 23 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS SCOTLAND AND HOKE COUNTIES
THROUGH 415 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GIBSON...OR ABOUT 10 MILES WEST OF LAURINBURG...MOVING EAST AT 40
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAURINBURG...EAST
LAURINBURG...WAGRAM...BOWMORE...ANTIOCH...AND...RAEFORD...ROCKFISH.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3463 7946 3481 7969 3482 7962 3484 7962
3485 7963 3491 7956 3495 7958 3518 7917
3495 7903 3483 7919 3483 7934 3482 7935
3477 7933
TIME...MOT...LOC 1928Z 253DEG 37KT 3479 7959
77Local storm report, Jun 23, 3:00 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT THU JUN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND GST LAURINBURG MAXTON APT 34.79N 79.37W
06/23/2011 M51 MPH SCOTLAND NC ASOS
&&
EVENT NUMBER RAH1100889
BLAESThunderstorm Wind, Scotland
- When
- June 23, 3:01 PM EST to 3:06 PM EST
- Where
- Scotland County, 2.68 mi SW of Crossway to 0.57 mi W of Laurinburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.720, -79.530
Several trees were blown down along a swath from several miles southwest of Laurinburg to the city of East Laurinburg.
Thunderstorm Wind, Hoke
- When
- June 23, 3:12 PM EST
- Where
- Hoke County, 0.89 mi NW of Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.890, -79.210
A couple of trees were blown down near Antioch.
Thunderstorm Wind, Johnston
- When
- June 23, 3:16 PM EST
- Where
- Johnston County, 3.49 mi SE of Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.470, -78.300
One tree was blown down a few miles southeast of Smithfield, at the intersection of Brogden Road and Stevens Sausage Road .
Thunderstorm Wind, Cumberland
- When
- June 23, 3:25 PM EST
- Where
- Cumberland County, Hope Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.970, -78.950
Numerous trees and power lines were blown down across the county.
Thunderstorm Wind, Wayne
- When
- June 23, 3:43 PM EST to 3:51 PM EST
- Where
- Wayne County, 2.35 mi WSW of (Gww)goldsboro-Wayne to 2.36 mi SSW of Eureka
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.460, -78.010
Several trees were blown down along a swath from near Pikeville to near Eureka.
Thunderstorm Wind, Sampson
- When
- June 23, 4:00 PM EST to 4:10 PM EST
- Where
- Sampson County, 2.15 mi NNW of Mt Pleasant to 2.65 mi ENE of Keener
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.050, -78.440
Several trees were blown down along a swath from near Salemburg to near Hobbton.
Thunderstorm Wind, Edgecombe
- When
- June 23, 4:18 PM EST to 4:22 PM EST
- Where
- Edgecombe County, 1.12 mi E of Wiggins Xrds to 1.49 mi SSE of Cobbs Xrds
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.830, -77.610
A few trees were blown down along a swath from a few miles northeast of Pinetops to a couple of miles southeast of Pinetops.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Connecticut, June 23, 20111 death · 2 injured · $8,000 · 1 event
- Tornadoes and Flash Flooding in Tennessee, June 23 to 24, 2011$185,000 · EF1 · 13 events
- Flooding in Utah, June 23 to 30, 2011$470,000 · 5 events
- Hail and Damaging Winds in South Carolina, June 23, 2011$64,000 · 1.25 in hail · 20 events
- Flash Flooding and Damaging Wind in New York, June 23, 2011$111,000 · 50 kt wind · 3 events
- Flooding in Illinois, June 23 to 30, 2011$70,000 · 6 events
- Hail and Damaging Winds in Kentucky, June 23, 2011$68,000 · 1 in hail · 5 events
- Hail and Damaging Winds in West Virginia, June 23, 2011$52,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in North Carolina, June 23, 2011$46,000 · 1 in hail · 8 events
- Damaging Winds in Kentucky, June 23, 2011$58,000 · 55 kt wind · 2 events
- Damaging Winds in Ohio, June 23, 2011$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 23, 20111 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 321557, 321558, 321559, 321560, 321561, 321562, 321563.